Oregon, 2010High Wind in Oregon, May 3, 2010
May 3, 2010 · NWS MFR · 1 event in 1 county or zone
Severe winds occurred ahead of a strong cold front for south central Oregon.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe winds occurred ahead of a strong cold front for south central Oregon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at May 3, 12:51 AM PST, 3 hours 47 minutes earlier.
Area forecast discussion, May 3, 12:51 AM PST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
151 AM PDT MON MAY 3 2010
.DISCUSSION...SOUTHERN BRANCH OF +100KT JET MOVES THROUGH THE
REGION THIS MORNING...WITH THE RIGHT ENTRANCE REGION ADDING DYNAMIC
LIFT TO OROGRAPHIC LIFT IN STRONG...NEARLY PERPENDICULAR FLOW
INCREASING PAST 700 MB. THIS WILL PROVIDE STRONG OMEGA AND
PRECIPITATION FROM THE CASCADES WESTWARD TODAY. THIS STRONG 700 MB
FLOW NEARING 60 KT ON THE EAST SIDE WILL BRING STRONG WINDS THIS
AFTERNOON INTO EARLY EVENING OVER MUCH OF THE EAST SIDE THIS
AFTERNOON INTO EARLY EVENING. AN UNSEASONABLY COLD AIR MASS MOVES
IN BEHIND THE FRONT WITH SUB FREEZING TEMPS AS LOW AS 925 MB
MOVING INTO THE REGION WITH CLEARING SKIES BY TUESDAY MORNING. THE
JET DIPS FARTHER SOUTH BY WEDNESDAY MORNING WITH THE REGION IN
UNFAVORABLE RIGHT EXIT REGION AND MOISTURE POOR COLD NORTHERLY
FLOW. 925 MB TEMPERATURES CONTINUE THEIR DECLINE TO -2C OVER MUCH
OF THE WEST SIDE BY WEDNESDAY MORNING..EXPANDING THE AREA OF FROST
INTO THE UMPQUA BASIN.
&&
.AVIATION...AREAS OF MVFR FROM THE CASCADES WESTWARD THROUGH THE
DAY AS FRONT MOVES THROUGH THE REGION. VFR CONDITIONS BEHIND THE
FRONT BY SUNSET WITH HIGHER TERRAIN OBSCURED IN SC DECK BEHIND THE
FRONT...WITH WIDESPREAD CLEARING BY TUESDAY MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS
EVENING FOR ORZ030-031.
CA...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS
EVENING FOR CAZ085.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 5 AM EARLY THIS MORNING TO
NOON PDT TODAY FOR PZZ350-370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 AM EARLY THIS
MORNING TO NOON PDT TODAY FOR PZZ350-370.
SVENHazardous weather outlook, May 2, 5:18 AM PST, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
618 AM PDT SUN MAY 2 2010
ORZ030-031-030130-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
618 AM PDT SUN MAY 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TODAY AND TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A HIGH WIND WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. PLEASE SEE WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 3, 12:55 AM PST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
155 AM PDT MON MAY 3 2010
ORZ023-025-032200-
CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
STEAMBOAT...TOKETEE FALLS
155 AM PDT MON MAY 3 2010
COLD AIR MOVING IN BEHIND THE COLD FRONT TUESDAY AND CLEARING
SKIES WILL BRING A CHANCE OF FROST TO THE UMPQUA BASIN WEDNESDAY
MORNING. TEMPERATURES DROPPING INTO THE MID TO LOWER 30S ARE
POSSIBLE BY WEDNESDAY MORNING WITH WIDESPREAD FROST POSSIBLE.
SVEN
High Wind, Central & Eastern Lake County
- When
- May 3, 4:38 AM PST to 1:38 PM PST
- Where
- Central & Eastern Lake County forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.793, -120.387 (the zone’s center; the record gives no point)
The Summer Lake RAWS measured sustained southwest winds of 28 to 35 mph with gusts of 58 to 62 mph between 03/0438 PST and 03/1338 PST. The peak gust of 62 mph occurred at 03/0638 PST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and High Wind in Washington, May 3, 20101 death · $12,000 · 52 kt wind · 11 events
- Flash Flooding and Flooding in Kentucky, May 3 to 8, 2010$650,000 · 13 events
- Dust Storm and High Wind in Washington, May 3, 2010$570,000 · 67 kt wind · 6 events
- High Wind in Wyoming, May 3 to 4, 2010$15,000 · 71 kt wind · 67 events
- Dust Storm and High Wind in Oregon, May 3, 20101 injured · $100,000 · 56 kt wind · 6 events
- High Wind in Idaho, May 3 to 4, 2010$78,000 · 54 kt wind · 4 events
- High Wind in Montana, May 3 to 4, 2010$54,000 · 65 kt wind · 7 events
- Tornado and Strong Wind in South Carolina, May 3, 2010$60,000 · EF0 · 2 events
- High Wind and Strong Wind in Idaho, May 3, 2010$40,000 · 56 kt wind · 6 events
- Tornado in South Carolina, May 3, 2010$15,000 · EF1 · 1 event
- High Wind in Wyoming, May 3 to 4, 2010$30,000 · 98 kt wind · 10 events
- Damaging Winds in Ohio, May 3, 2010$32,000 · 60 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 219113.